Alert archive / Indiana / Beach Hazards Statements in 2024
Beach Hazards Statement 19, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 29, 2024, 3:38 AM CDT for LaPorte County, Indiana. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2024, 3:38 AM CDT (08:38 UTC)
- Expired
- Sep 29, 2024, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
County LaPorte County, IN
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878 WHUS43 KIWX 290838 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 438 AM EDT Sun Sep 29 2024 INZ103-291645- /O.NEW.KIWX.BH.S.0019.240929T0838Z-240930T0000Z/ Northern La Porte- 338 AM CDT Sun Sep 29 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous waves and currents are expected today. Waves of 3 to 5 feet will subside to 2 to 4 feet by late morning. Strong rip currents are expected within the sandbars, and strong structural currents are expected near piers, especially on the north side. * WHERE...Northern La Porte county. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MCD
1 follow-up statement
878 WHUS43 KIWX 291458 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1058 AM EDT Sun Sep 29 2024 INZ103-300000- /O.CON.KIWX.BH.S.0019.000000T0000Z-240930T0000Z/ Northern La Porte- 958 AM CDT Sun Sep 29 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Dangerous waves and currents are expected today. Waves will continue to slowly subside into this afternoon. Strong rip currents are expected within the sandbars, and strong structural currents are expected near piers, especially on the north side. * WHERE...Northern La Porte county. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 29, 2:33 AM CDT, 1 hour 5 minutes earlier. Its key messages:
- Seasonally mild this upcoming week with tranquil weather.
- Most showers ending tonight then mainly dry through the rest of the week.
- Highs daily near 70 or in the 70s.
Area forecast discussion, Sep 29, 2:33 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 333 AM EDT Sun Sep 29 2024 .KEY MESSAGES... - Seasonally mild this upcoming week with tranquil weather. - Most showers ending tonight then mainly dry through the rest of the week. - Highs daily near 70 or in the 70s. && .DISCUSSION... Issued at 326 AM EDT Sun Sep 29 2024 Remnants of Helene were centered over Kentucky early this morning. The system was vertically stacked and was drifting to the east. The low had filled significantly during the past 24 hours, but scattered showers were still abundant north of the low in a large waning deformation zone. Scattered showers were spreading into the forecast area out of northern Ohio and Lower Michigan. A fairly large area of showers had spread into southeast Lower Michigan and should spread into far south central Lower Michigan and northern Indiana. Have raised rain chances earlier on an update to match obs, trends, and the latest HRRR and other models that still support light showers. The center of the low should drift over West Virginia Monday evening and then accelerate northeast Monday night and Tuesday. The upper level flow should become west to northwest for the rest of the upcoming week. Have trended highs Wednesday gradually warmer over the past several forecast cycles given the lack of colder air being able to reach the area and the rapid return flow starting Wednesday night. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 200 AM EDT Sun Sep 29 2024 Predominantly MVFR conditions at the TAF sites, with periods of IFR likely, particularly at KFWA. KSBN is currently VFR with little to no shower activity nearby. Added VCSH back in towards 10z-18z given potential for some of the precipitation NE over Lower MI may reach the site, but confidence is low. We should bounce between IFR/MVFR through the night and early morning if all goes according to plan. Expect improvement as we go into the afternoon hours. KFWA is currently reporting light rain showers, and ended up carrying VCSH through much of the day. Thus far models have overdone visibilities/precipitation and even ceilings to some extent, so was hesitant to go beyond a prob30 for the afternoon. Expect conditions to improve until around 3z tomorrow night, when inversion heights may trap moisture and create some low cigs/vis. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Skipper AVIATION...MCD
Hazardous weather outlook, Sep 28, 9:57 PM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1057 PM EDT Sat Sep 28 2024 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-300300- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1057 PM EDT Sat Sep 28 2024 /957 PM CDT Sat Sep 28 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a moderate risk for dangerous swimming conditions Sunday across the Lake Michigan beaches of La Porte County. Breaking waves of 2 to 3 feet with dangerous currents are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-300300- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1057 PM EDT Sat Sep 28 2024 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Conditions hazardous to small craft are possible Tuesday afternoon into Wednesday morning.
Nearby
Beach Hazards Statements in Indiana, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.